MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 2.5MM X 5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 2.5MM X 5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX122505
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported during a major aortopulmonary collateral artery (mapca) coil embolization procedure, an approach was made from the right femoral artery with a 4fr sheath.An angio catheter was advanced toward the right internal thoracic artery (rita).From there, a microcatheter (unspecified brand) was advanced to the shunt, and embolization was initiated.A few galaxy g3 xsft coils were implanted and one of the complaint products, a 2.5mm x 5cm galaxy g3 xsft (glx122505 / 30550293) was inserted into the microcatheter for additional implantation.However, it was unable to be introduced into the hub of the microcatheter.The physician attempted to have the coil come out from the distal end of the introducer in the air, but the same issue continued.It was replaced with another 2.5mm x 5cm galaxy g3 xsft (glx122505) and the replacement coil was used without any issue.Via additional information, nothing was noted to be obstructing the microcatheter.The introducer was flushed and the tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rotating hemostasis valve (rhv) during the device advancement, but the tip of the introducer could not be inserted.Excessive force was not exerted on the device.There was no report of any patient adverse event or complication.The complaint device was returned for evaluation and analysis.During the microscopic inspection of the 2.5mm x 5cm galaxy g3 xsft, the embolic coil was observed damaged inside the introducer.Based on the product analysis on 05-apr- 2022, this event has been deemed mdr reportable as a ¿malfunction.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.Initial reporter phone: (b)(6).The initial reporter email address was not provided / available.[conclusion]: the healthcare professional reported during a major aortopulmonary collateral artery (mapca) coil embolization procedure, an approach was made from the right femoral artery with a 4fr sheath.An angio catheter was advanced toward the right internal thoracic artery (rita).From there, a microcatheter (unspecified brand) was advanced to the shunt, and embolization was initiated.A few galaxy g3 xsft coils were implanted and one of the complaint products, a 2.5mm x 5cm galaxy g3 xsft (glx122505 / 30550293) was inserted into the microcatheter for additional implantation.However, it was unable to be introduced into the hub of the microcatheter.The physician attempted to have the coil come out from the distal end of the introducer in the air, but the same issue continued.It was replaced with another 2.5mm x 5cm galaxy g3 xsft (glx122505) and the replacement coil was used without any issue.Via additional information, nothing was noted to be obstructing the microcatheter.The introducer was flushed and the tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rotating hemostasis valve (rhv) during the device advancement, but the tip of the introducer could not be inserted.Excessive force was not exerted on the device.There was no report of any patient adverse event or complication.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: a non-sterile 2.5mm x 5cm galaxy g3 xsft coil was received contained in a pouch.Visual inspection was performed.It was noted to be in good condition.Microscopic inspection was performed.Under magnification, the embolic coil component was noted to have non-concentric loops inside the introducer.The stretch resistant fiber was not exposed nor damaged.The embolic coil was still attached to the rest of the delivery unit.A review of manufacturing documentation associated with this lot (30550293) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The reported issue documented in the complaint was confirmed based on the damage noted on the embolic coil.However, this damage is considered a result of the reported issue that the complaint device could not be introduced into the hub of the microcatheter.The exact cause(s) / contributing factor(s) that may have resulted in the observed damaged on the embolic coil cannot be conclusively determined.However, there is no indication of any device defect that could be related to or caused the issue reported.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contains the following precautions: if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve, flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.Do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Coil damaged is a known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue as coil damage from occurring.The damaged condition observed on the embolic coil under magnification was not originally reported at the complaint initiation and may have been related to other factors; the exact cause cannot be conclusively determined.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 2.5mm x 5cm galaxy g3 xsft coil left the manufacturing facility with the embolic coil in the damaged condition with the non-concentric loops observed.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 XSFT 2.5MM X 5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14018024
Report Number3008114965-2022-00258
Device Sequence Number17300228
Product Code KRD
UDI-Device Identifier10886704077626
UDI-Public10886704077626
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberGLX122505
Device Catalogue NumberGLX122505
Device Lot Number30550293
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2022
Initial Report FDA Received Date04/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GALAXY G3 3MM X 8CM
Patient SexUnknown